Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 247, NWS Nashville, TN

May 26, 2006Bedford County, Rutherford County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 26, 2006, 7:06 PM CDT for Bedford County, Rutherford County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2006, 7:06 PM CDT (00:06 UTC)
Expired
May 26, 2006, 7:30 PM CDT
In force
24 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Bedford County, TN, Rutherford County, TN

The radar

The Nashville radar (KOHX), 60 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 26, 5:57 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3011 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3011 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 270007
SVROHX
TNC003-149-270030-
/O.NEW.KOHX.SV.W.0247.060527T0006Z-060527T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
706 PM CDT FRI MAY 26 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BEDFORD COUNTY IN TENNESSEE
  SOUTHWESTERN RUTHERFORD COUNTY IN TENNESSEE

* UNTIL 730 PM CDT

* AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR EAGLEVILLE...OR ABOUT 16 MILES SOUTHEAST OF
  FRANKLIN...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHWESTERN BEDFORD COUNTY AT 720 PM CDT
  RURAL SOUTHWESTERN RUTHERFORD COUNTY AT 720 PM CDT

LAT...LON 3582 8674 3566 8683 3551 8645 3572 8635

$$

JAO
1 follow-up statement
000 
WWUS54 KOHX 270021
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
722 PM CDT FRI MAY 26 2006

TNC003-149-270030-
/O.CON.KOHX.SV.W.0247.000000T0000Z-060527T0030Z/
RUTHERFORD TN-BEDFORD TN-
722 PM CDT FRI MAY 26 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHWESTERN BEDFORD AND SOUTHWESTERN RUTHERFORD COUNTIES...

AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
EAGLEVILLE...OR ABOUT 13 MILES SOUTHWEST OF MURFREESBORO...MOVING
EAST AT 15 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR TENNESSEE.

LAT...LON 3582 8674 3566 8683 3551 8645 3572 8635

$$
ROSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:10 PM CDT, 56 minutes earlier.

Area forecast discussion, May 26, 6:10 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
610 PM CDT FRI MAY 26 2006

.UPDATE...PUBLIC FORECAST HAS BEEN UPDATED TO INCLUDE THE WATCH
AND INCREASE POPS TO 30 PERCENT AREA-WIDE.
&&

.OHX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH 409
UNTIL 04Z FOR MOST MIDDLE TENNESSEE COUNTIES, EXCEPT THOSE
GENERALLY ALONG AND JUST WEST OF THE UPPER PLATEAU.
&&

ROSE
Hazardous weather outlook, May 26, 9:08 AM CDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
908 AM CDT FRI MAY 26 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-271030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
908 AM CDT FRI MAY 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE WEATHER BOTH TODAY AND TONIGHT...
WITH THE MOST LIKELY TIME FRAME BEING THE AFTERNOON. THE THREAT
WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORMS ARE EXPECTED TO AFFECT THE MID STATE AGAIN
SATURDAY THROUGH MONDAY. AGAIN...SOME COULD PRODUCE STRONG WINDS AND
HAIL.

.SPOTTER INFORMATION STATEMENT...

BECAUSE OF THE ISOLATED NATURE OF THE SEVERE WEATHER EXPECTED...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED AT
THIS TIME.

In the hours before

Local storm report, May 26, 6:21 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
621 PM CDT FRI MAY 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             2 S CHARLOTTE           36.16N 87.35W
05/26/2006  M2.00 INCH       DICKSON            TN   PUBLIC

            METEOROLOGIST REPORTS 2 HAIL...

&&

WEK

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:01 PM CDTSevere Thunderstorm WarningOHXHickman, Maury, Williamson29 min
May 26, 7:11 PM CDTSevere Thunderstorm WarningOHXHumphreys34 min
May 26, 7:30 PM CDTSevere Thunderstorm WarningOHXBedford30 min
May 26, 7:44 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys, Perry31 min
May 26, 8:02 PM CDTSevere Thunderstorm WarningOHXBedford28 min
May 26, 8:07 PM CDTSevere Thunderstorm WarningOHXMaury23 min
May 26, 8:14 PM CDTSevere Thunderstorm WarningOHXHickman, Perry31 min
May 26, 8:19 PM CDTSevere Thunderstorm WarningOHXHumphreys26 min
May 26, 8:36 PM CDTSevere Thunderstorm WarningOHXGiles, Marshall, Maury39 min
May 26, 8:45 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman, Humphreys31 min
May 26, 9:14 PM CDTSevere Thunderstorm WarningOHXLewis31 min
May 26, 9:25 PM CDTSevere Thunderstorm WarningOHXGiles, Maury35 min
May 26, 9:46 PM CDTSevere Thunderstorm WarningOHXLawrence, Lewis29 min
May 26, 9:59 PM CDTSevere Thunderstorm WarningOHXGiles46 min
May 26, 10:42 PM CDTSevere Thunderstorm WarningOHXLawrence33 min
May 26, 11:16 PM CDTSevere Thunderstorm WarningOHXLawrence29 min
May 27, 12:07 AM CDTSevere Thunderstorm WarningOHXRobertson, Sumner38 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.